Article Text

PDF
CASE REPORT
Sarcoidosis patient: an unexpected reaction to carbonic anhydrase enzyme inhibitor

Summary

Ocular diseases are very common in many of the systemic diseases such as sarcoidosis, and may sometimes be the presenting symptom of the disease. In this case report, we present an unusual reaction of the sarcoid granuloma to carbonic anhydrase enzyme inhibitors (CAIs), which was encountered in a patient with ocular sarcoidosis. This observation was taken after a 2-week interval between a CT scan orbits and an MRI orbits which showed a decrease in size from 4×3×4 cm to 2.5×2.5×2 cm, respectively. We suspected the dorzolamide CAI to have had a significant role in the reduction in size. It is suggested that acidotic changes that occur due to the effect of the carbonic anhydrase inhibitor causes electrolyte imbalance, intracellular as well as extracellular, which lead to the reduction in the size of the granuloma.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.